Recurrent acute pancreatitis during pravastatin-therapy has been reported. - GreenMedInfo Summary
[Recurrent acute pancreatitis during pravastatin-therapy].
Praxis (Bern 1994). 2006 Jan 25 ;95(4):111-6. PMID: 16485606
Klinische Pharmakologie und Toxikologie, Universitätsspital Basel. firstname.lastname@example.org
Acute pancreatitis can rarely be caused also by drugs. Several substances from different drug classes have been associated with the occurrence of acute pancreatitis. Regarding the class of the hydroxymethylglutaryl-CoA-reductase-inhibitors (statins) case-reports have been published in the literature in association with each individual statin. We present a 60-years-old male who developed twice an acute pancreatitis while being treated with pravastatin. Because some case reports describe the reoccurrence of acute pancreatitis after exposure to a different statin, recommendations for further therapy remain complex. There are also case reports of pancreatitis associated with fibrates and information on rare adverse reactions associated with ezetimibe is sparse.